Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Metformin making my bg too low?
    avatar
    jschifty posted:
    About a year ago, I was diagnosed as pre-diabetic. I was put on metformin, diet, and lifestyle changes. About 2 weeks ago, I started having LOW blood sugar symptoms. I stopped taking the metformin. When I checked my BG while feeling swimmy headed, confused, etc...it was usually below 100. Today it was 80 and I felt awful! I ate and took a nap. When I woke up it was 141 and I felt better. I can't shake the swimmy headed feeling, but the other symptoms are gone. Is it possible the metformin has swung my BG too far the other way?
    Reply
     
    avatar
    jschifty responded:
    just realized I am totally off base as to what a "normal" BG reading should be...don't know why I have been feeling so bad...best to call my doctor at this point...
     
    avatar
    davedsel57 replied to jschifty's response:
    Hello.

    You answered your own question perfectly. Our bodies do get used to the higher numbers and when we get them into control we often experience symptoms similar to an actual low. This has been discussed in this WebMD Diabetes Community often. Usually the member's doctor will advise to wean off the medication and check blood glucose numbers often. If no meds are taken and the symptoms persist the body may simply still getting used to living at glucose levels that are normal again.

    Yes, call your doctor to discuss all this. If the symptoms persist too long and you are not on diabetes medication, other issues may be the cause.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.